Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 9, 2013, 3:26 AM HST for Hawaii County, Hawaii. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 3:26 AM HST (13:26 UTC)
- Expired
- Mar 14, 2013, 3:39 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWHW70 PHFO 091326 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST SAT MAR 9 2013 ...WIND ADVISORY THROUGH 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS... HIZ028-100230- /O.NEW.PHFO.WI.Y.0018.130309T1326Z-130310T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 326 AM HST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
11 follow-up statements
512 WWHW70 PHFO 100132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SAT MAR 9 2013 ...WIND ADVISORY THROUGH 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS... HIZ028-101445- /O.CON.PHFO.WI.Y.0018.000000T0000Z-130310T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 PM HST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
056 WWHW70 PHFO 101325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SUN MAR 10 2013 ...WIND ADVISORY THROUGH THIS MORNING FOR THE BIG ISLAND SUMMITS... HIZ028-102200- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130310T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 325 AM HST SUN MAR 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
900 WWHW70 PHFO 101717 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 717 AM HST SUN MAR 10 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND SUMMITS... HIZ028-110400- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130311T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 717 AM HST SUN MAR 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 40 MPH * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ LAU
808 WWHW70 PHFO 110114 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 PM HST SUN MAR 10 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND SUMMITS... HIZ028-111415- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130311T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 314 PM HST SUN MAR 10 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 35 MPH.| * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ LAU
267 WWHW70 PHFO 111339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST MON MAR 11 2013 ...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND SUMMITS... HIZ028-120245- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130312T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 339 AM HST MON MAR 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH OVER MOST OF THE SUMMIT AREAS. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
826 WWHW70 PHFO 120109 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 PM HST MON MAR 11 2013 ...WIND ADVISORY THROUGH EARLY TUESDAY FOR THE BIG ISLAND SUMMITS... HIZ028-121415- /O.CON.PHFO.WI.Y.0018.000000T0000Z-130312T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 309 PM HST MON MAR 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 25 TO 40 MPH WITH LOCALLY HIGHER GUSTS OVER 45 MPH. * TIMING...THROUGH EARLY TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
252 WWHW70 PHFO 121330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE MAR 12 2013 ...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS... HIZ028-130230- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130313T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 330 AM HST TUE MAR 12 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH AFFECTING ALL SUMMIT AREAS. * TIMING...THROUGH EARLY WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
858 WWHW70 PHFO 130129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE MAR 12 2013 ...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS... HIZ028-131430- /O.CON.PHFO.WI.Y.0018.000000T0000Z-130313T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 PM HST TUE MAR 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...WEST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH AFFECTING ALL SUMMIT AREAS.. * TIMING...THROUGH EARLY WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ FOSTER
103 WWHW70 PHFO 131313 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST WED MAR 13 2013 ...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS... HIZ028-140215- /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130314T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 313 AM HST WED MAR 13 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THURSDAY 6 AM HST. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ REYNES
082 WWHW70 PHFO 140137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST WED MAR 13 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH NOON THURSDAY... ...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON... HIZ028-141445- /O.NEW.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/ /O.EXT.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 337 PM HST WED MAR 13 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST THURSDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. THE POTENTIAL EXISTS FOR EVEN STRONGER SUSTAINED WINDS...AND GUSTS OVER 60 MPH...FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING...STRONG WINDS WILL PERSIST OVER THE SUMMITS THROUGH THE WEEKEND. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BIRCHARD
585 WWHW70 PHFO 141339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST THU MAR 14 2013 ...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY EVENING... HIZ028-150245- /O.UPG.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/ /O.UPG.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/ /O.NEW.PHFO.HW.W.0004.130314T1400Z-130317T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 339 AM HST THU MAR 14 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-150245- /O.NEW.PHFO.WI.Y.0019.130314T1400Z-130317T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 339 AM HST THU MAR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...SOUTHWEST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST SATURDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:45 PM HST, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 8, 8:45 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 845 PM HST FRI MAR 8 2013 .SYNOPSIS... SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH SATURDAY...AS A FRONT APPROACHES THE ISLANDS. THE FRONT IS EXPECTED TO MOVE OVER KAUAI SATURDAY NIGHT...AND OAHU ON SUNDAY...BEFORE STALLING. AHEAD OF THE FRONT...AREAS OF CLOUDS AND SHOWERS DEVELOPING IN THE SOUTHWEST FLOW WILL MOVE OVER THE ISLANDS FROM KAUAI TO MAUI. AFTER THE FRONT STALLS AND WEAKENS...A LIGHT NORTHERLY FLOW WILL PREVAIL OVER MOST AREAS NEXT WEEK. MOISTURE ASSOCIATED WITH THE STALLED FRONT COULD BE ENHANCED EARLY NEXT WEEK AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE ISLANDS. && .DISCUSSION... IN A NUT SHELL...A DEVELOPING LONG WAVE TROUGH ALOFT WILL PREVAIL NEAR AND NW OF THE ISLANDS THROUGH THE NEXT WEEK...WITH FAST-MOVING SHORT WAVES PASSING THROUGH THE MAIN TROUGH AXIS POTENTIALLY SUPPORTING PERIODS OF UNSETTLED WEATHER. TYPICAL TRADE WIND WEATHER IS NOT EXPECTED. CURRENTLY...THE LEADING EDGE OF A LAYERED CLOUD BAND ASSOCIATED WITH A SURFACE FRONT LIES ABOUT 125 MILES NW OF KAUAI...MOVING ESE AT 10 TO 15 MPH. A PAIR OF NE-SW ORIENTED POORLY ORGANIZED CLOUD BANDS HAVE DEVELOPED NEAR THE ISLANDS IN RESPONSE TO THE APPROACHING FRONT...INCREASINGLY CONVERGENT S TO SW WINDS...AND THE SOUTHWARD RETREAT OF A SURFACE RIDGE CURRENTLY NEAR THE BIG ISLAND. ONE BAND IS NEAR KAUAI...WITH THE OTHER NEAR MAUI COUNTY. RADAR SHOWS SHOWERS EMBEDDED WITHIN THE CLOUD BAND NEAR KAUAI AND NIIHAU...MOVING OVER THOSE ISLANDS FROM THE SW...WITH SMALL POCKETS OF STRONG REFLECTIVITIES INDICATING SOME BRIEFLY HEAVY SHOWERS. LATEST MODEL GUIDANCE INDICATES THIS TREND WILL PERSIST OVERNIGHT...AND A FORECAST UPDATE WILL BE FORTHCOMING...PRIMARILY TO INCREASE POPS NEAR AND OVER KAUAI...AND MAUI COUNTY TONIGHT. OTHERWISE...RADAR SHOWS VERY LITTLE PRECIPITATION...AND MOSTLY DRY WEATHER SHOULD PREVAIL OVERNIGHT. THE FRONT IS EXPECTED TO CROSS KAUAI SATURDAY NIGHT AND OAHU ON SUNDAY...BUT PRE-FRONTAL BANDS OF CLOUDS AND SHOWERS DEVELOPING IN THE CONVERGENT S-SW FLOW E OF THE FRONT ARE EXPECTED TO CONTINUE ON SATURDAY. WHERE EXACTLY THEY DEVELOP IS STILL A LITTLE UNCERTAIN... BUT MANY AREAS WILL BE CLOUDIER THAN THEY WERE TODAY. THE PASSAGE OF THE FRONT WILL BRING A PERIOD OF SHOWERS...SOME OF WHICH COULD BE BRIEFLY HEAVY...ESPECIALLY OVER KAUAI. CURRENT FORECAST GRIDS DO NOT CONTAIN +SHRA...BUT MAY BE ADDING THOSE TO THE FORECAST FOR THE TIME OF THE EXPECTED FRONTAL PASSAGE ON KAUAI. LATEST GFS STALLS AND WEAKENS THE FRONT NEAR OAHU SUNDAY NIGHT AND MONDAY...LEAVING RESIDUAL MOISTURE STRUNG OUT OVER THE STATE. A LIGHT N FLOW WILL PREVAIL MOST EVERYWHERE AFTER THE FRONT STALLS...AND WELL INTO NEXT WEEK...DUE TO THE COMBINATION OF HIGH PRESSURE FAR NW OF THE ISLANDS...AND LOW PRESSURE TO THE N. THE EXCEPTION WILL BE THE BIG ISLAND...WHERE WINDS ARE EXPECTED TO BE RATHER STAGNANT FOR MOST OF THE PERIOD...AS A SURFACE RIDGE WILL EXTEND OVER THE ISLAND FROM A HIGH CENTERED FAR TO THE NE. THIS WILL BE CONDUCIVE FOR THE POOLING OF VOLCANIC EMISSIONS OVER AND NEAR THE BIG ISLAND...POTENTIALLY REDUCING AIR QUALITY AND VISIBILITY. THE PRESENCE OF THE LONGWAVE TROUGH AND THE PASSAGE OF SHORT WAVE TROUGHS WILL BRING THE POTENTIAL FOR UNSETTLED WEATHER THIS WEEK. GFS HAS BEEN PERSISTENTLY INDICATING A SHORT WAVE PASSAGE MONDAY NIGHT AND TUESDAY ACTIVATING THE STALLED FRONTAL MOISTURE...BUT CONFIDENCE REMAINS LOW AS TO THE AXIS OF THE MOISTURE AND THE STRENGTH OF THE SHORT WAVE. THIS COULD BRING MODERATELY DEEP CONVECTION TO PORTIONS OF THE STATE...POTENTIALLY BRINGING WINTER WEATHER TO THE SUMMITS OF THE BIG ISLAND. WINDS ALOFT WILL BE INCREASING OVER THE ISLANDS...WITH WINDS POSSIBLY REACHING ADVISORY LEVELS ON SATURDAY OVER THE BIG ISLAND SUMMITS...AND WARNING LEVELS AROUND MID-WEEK...IF NOT SOONER. && .AVIATION... TONIGHT VFR CONDITIONS WILL PREVAIL OVER MOST AREAS...WITH BRIEF MVFR POSSIBLE AS SW WINDS CARRY LOW CLOUDINESS CURRENTLY S OF THE ISLANDS NORTHWARD. && .MARINE... OUR RATHER CALM SEAS OF THE PAST TWO DAYS WILL BE ENDING...AS INCREASING S TO SW WINDS GRADUALLY BUILD THE WIND-DRIVEN SEAS THROUGH SATURDAY NIGHT. A MORE SIGNIFICANT INCREASE IN SEAS IS EXPECTED ON SUNDAY... AS A LARGE NW SWELL BUILDS DOWN THE ISLAND CHAIN...LIKELY LEADING TO COMBINED SEAS EXCEEDING THE SMALL CRAFT ADVISORY /SCA/ CRITERION OF 10 FEET. AS THE SWELL DECLINES BY MONDAY NIGHT...SCA CONDITIONS ARE NOT EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE LARGE NW SWELL ARRIVING SUNDAY WILL RESULT IN ADVISORY LEVEL SURF ALONG EXPOSED N AND W SHORES THROUGH MONDAY...WITH THE SURF DIMINISHING THEREAFTER. SEVERAL PULSES OF NW SWELL WILL ARRIVE THIS WEEK...WITH THE LARGEST ON WEDNESDAY AND FRIDAY RESULTING IN SURF APPROACHING ADVISORY LEVELS ALONG EXPOSED N AND W SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...BIRCHARD AVIATION...KINEL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.